MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942816400
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties occurred.The 80% stenosed target lesion was located in a non-tortuous and non-calcified coronary artery.A 4.00 x 16mm synergy megatron drug-eluting stent was advanced for treatment.However, after successfully deploying the stent, the physician experienced a hard time removing the balloon in the guide catheter.The balloon was reinflated and deflated again, but rewrap failed.The device was removed from the patient intact as a whole unit and the procedure was successfully completed with another device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the synergy megatron mr us 4.00 x 16mm was returned for analysis.Visual and tactile inspection revealed the device was received inserted through the guide catheter.A visual and tactile examination identified multiple kinking along the exposed section of the hypotube, exiting from the guide catheter.No kinks or damages with shaft polymer extrusion.A visual examination of the balloon section of the device, which was exiting the guide catheter, identified no damage.The balloon was not folded and did not appear fully deflated.A detailed microscopic examination of the balloon material identified no damages.Microscopic analysis revealed the balloon exhibited signs of having been inflated and was not refolded and fully deflated.No issues identified during examination of the extrusion shaft, after the device was removed from the guide.A microscopic examination of the tip section found that tip was compressed.An initial attempt to withdraw the device back through the guide met with a restriction when an attempt was made to pull the balloon section back through the guide.The device was attached to an encore inflation unit and the balloon was inflated to its rated burst pressure of 16 atmospheres with no leaks noted.A vacuum was applied to the balloon and the balloon was allowed to deflate for 30 seconds.Although the balloon did not refold correctly, the balloon folds did tighten, and it was possible to remove the device from the guide catheter with no resistance noted.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17043768
Report Number2124215-2023-25562
Device Sequence Number13026257
Product Code NIQ
UDI-Device Identifier08714729985624
UDI-Public08714729985624
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2023
Device Model NumberH7493942816400
Device Lot Number0029778931
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown